Wednesday, September 9, 2015
No Immediate Diarrhea
WARNING: This blog has been temporarily hijacked by Alison's friend, Cindi.
I am sitting with Alison as she receives her first infusion of the kick-ass chemo drugs that will, we hope, prevent tumor growth and reduce brain inflammation. Before starting this lovely 3-hour infusion process, Alison had the pleasure of listening to all of the many, many potential side effects of these two new meds. In a nutshell, she may feel poopy - both figuratively and literally. The chemo may wipe out her energy. In addition, Alison learned that she may experience diarrhea - and here is where it gets interesting/disgusting - both "immediate" and "delayed." Seriously?! This drug can create a "pooping emergency" as you get infused, and then the ugly symptoms can recur days or even a week later. Oh joy. The good news of the day is that Alison has completed one medication without any gastric disturbances. No immediate diarrhea. We are thankful for the small things today.
I know what you are thinking: What can you do? How can you help? These thoughts have run through my head as well. If you want to help with meals, please contact Claire Curtis (email@example.com). My sense is that Alison will be tired and would appreciate some yummy food that she does not have to prepare herself. If you want to help in other ways, email me (firstname.lastname@example.org) and I will try to work with Alison to figure out what kind of help might help. Of course encouraging emails, cards, etc. are appreciated…but there may be other ways to provide the concrete support that Alison may need over time.
Here's hoping the next post reads, NO DELAYED DIARRHEA